Volume 19, issue 2 (2019)

Download this article
Download this article For screen
For printing
Recent Issues

Volume 19
Issue 6, 2677–3215
Issue 5, 2151–2676
Issue 4, 1619–2150
Issue 3, 1079–1618
Issue 2, 533–1078
Issue 1, 1–532

Volume 18, 7 issues

Volume 17, 6 issues

Volume 16, 6 issues

Volume 15, 6 issues

Volume 14, 6 issues

Volume 13, 6 issues

Volume 12, 4 issues

Volume 11, 5 issues

Volume 10, 4 issues

Volume 9, 4 issues

Volume 8, 4 issues

Volume 7, 4 issues

Volume 6, 5 issues

Volume 5, 4 issues

Volume 4, 2 issues

Volume 3, 2 issues

Volume 2, 2 issues

Volume 1, 2 issues

Author Index
The Journal
About the Journal
Editorial Board
Subscriptions
Editorial Interests
Editorial Procedure
Submission Guidelines
Submission Page
Ethics Statement
ISSN (electronic): 1472-2739
ISSN (print): 1472-2747
To Appear
 
Other MSP Journals
Least dilatation of pure surface braids

Marissa Loving

Appendix: Marissa Loving and Hugo Parlier

Algebraic & Geometric Topology 19 (2019) 941–964
Bibliography
1 J W Aaber, N Dunfield, Closed surface bundles of least volume, Algebr. Geom. Topol. 10 (2010) 2315 MR2745673
2 I Agol, C J Leininger, D Margalit, Pseudo-Anosov stretch factors and homology of mapping tori, J. Lond. Math. Soc. 93 (2016) 664 MR3509958
3 L V Ahlfors, Lectures on quasiconformal mappings, 38, Amer. Math. Soc. (2006) MR2241787
4 T Aougab, S Huang, Minimally intersecting filling pairs on surfaces, Algebr. Geom. Topol. 15 (2015) 903 MR3342680
5 T Aougab, S J Taylor, Pseudo-Anosovs optimizing the ratio of Teichmüller to curve graph translation length, from: "In the tradition of Ahlfors–Bers, VII" (editors A S Basmajian, Y N Minsky, A W Reid), Contemp. Math. 696, Amer. Math. Soc. (2017) 17 MR3715439
6 H Baik, A Rafiqi, C Wu, Constructing pseudo-Anosov maps with given dilatations, Geom. Dedicata 180 (2016) 39 MR3451455
7 M Bauer, An upper bound for the least dilatation, Trans. Amer. Math. Soc. 330 (1992) 361 MR1094556
8 J S Birman, Mapping class groups and their relationship to braid groups, Comm. Pure Appl. Math. 22 (1969) 213 MR0243519
9 J S Birman, Braids, links, and mapping class groups, 82, Princeton Univ. Press (1974) MR0375281
10 P Buser, Geometry and spectra of compact Riemann surfaces, 106, Birkhäuser (1992) MR1183224
11 S Dowdall, Dilatation versus self-intersection number for point-pushing pseudo-Anosov homeomorphisms, J. Topol. 4 (2011) 942 MR2860347
12 B Farb, C J Leininger, D Margalit, The lower central series and pseudo-Anosov dilatations, Amer. J. Math. 130 (2008) 799 MR2418928
13 B Farb, D Margalit, A primer on mapping class groups, 49, Princeton Univ. Press (2012) MR2850125
14 A Fathi, F Laudenbach, V Poénaru, Thurston’s work on surfaces, 48, Princeton Univ. Press (2012) MR3053012
15 F R Gantmacher, The theory of matrices, I, Chelsea (1959) MR0107649
16 F W Gehring, Quasiconformal mappings which hold the real axis pointwise fixed, from: "Mathematical essays dedicated to A J Macintyre" (editor H Shankar), Ohio Univ. Press (1970) 145 MR0273007
17 J Y Ham, W T Song, The minimum dilatation of pseudo-Anosov 5–braids, Experiment. Math. 16 (2007) 167 MR2339273
18 E Hironaka, Small dilatation mapping classes coming from the simplest hyperbolic braid, Algebr. Geom. Topol. 10 (2010) 2041 MR2728483
19 E Hironaka, E Kin, A family of pseudo-Anosov braids with small dilatation, Algebr. Geom. Topol. 6 (2006) 699 MR2240913
20 S Hirose, E Kin, The asymptotic behavior of the minimal pseudo-Anosov dilatations in the hyperelliptic handlebody groups, Q. J. Math. 68 (2017) 1035 MR3698306
21 Y Imayoshi, M Ito, H Yamamoto, On the Nielsen–Thurston–Bers type of some self-maps of Riemann surfaces with two specified points, Osaka J. Math. 40 (2003) 659 MR2003742
22 N V Ivanov, Subgroups of Teichmüller modular groups, 115, Amer. Math. Soc. (1992) MR1195787
23 E Kin, M Takasawa, Pseudo-Anosovs on closed surfaces having small entropy and the Whitehead sister link exterior, J. Math. Soc. Japan 65 (2013) 411 MR3055592
24 I Kra, On the Nielsen–Thurston–Bers type of some self-maps of Riemann surfaces, Acta Math. 146 (1981) 231 MR611385
25 E Lanneau, J L Thiffeault, On the minimum dilatation of braids on punctured discs, Geom. Dedicata 152 (2011) 165 MR2795241
26 J Malestein, A Putman, Pseudo-Anosov dilatations and the Johnson filtration, Groups Geom. Dyn. 10 (2016) 771 MR3513117
27 B Martelli, M Novaga, A Pluda, S Riolo, Spines of minimal length, Ann. Sc. Norm. Super. Pisa Cl. Sci. 17 (2017) 1067 MR3726835
28 H Minakawa, Examples of pseudo-Anosov homeomorphisms with small dilatations, J. Math. Sci. Univ. Tokyo 13 (2006) 95 MR2277516
29 J Pankau, Salem number stretch factors and totally real fields arising from Thurston’s construction, preprint (2017) arXiv:1711.06374
30 R C Penner, Bounds on least dilatations, Proc. Amer. Math. Soc. 113 (1991) 443 MR1068128
31 H Shin, B Strenner, Pseudo-Anosov mapping classes not arising from Penner’s construction, Geom. Topol. 19 (2015) 3645 MR3447112
32 W T Song, Upper and lower bounds for the minimal positive entropy of pure braids, Bull. London Math. Soc. 37 (2005) 224 MR2119022
33 W T Song, K H Ko, J E Los, Entropies of braids, J. Knot Theory Ramifications 11 (2002) 647 MR1915500
34 B Strenner, L Liechti, Minimal pseudo-Anosov stretch factors on nonorientable surfaces, preprint (2018) arXiv:1806.00033
35 O Teichmüller, Ein Verschiebungssatz der quasikonformen Abbildung, Deutsche Math. 7 (1944) 336 MR0018761
36 W P Thurston, On the geometry and dynamics of diffeomorphisms of surfaces, Bull. Amer. Math. Soc. 19 (1988) 417 MR956596
37 C Y Tsai, The asymptotic behavior of least pseudo-Anosov dilatations, Geom. Topol. 13 (2009) 2253 MR2507119
38 M Yazdi, Lower bound for dilatations, J. Topol. 11 (2018) 602 MR3830877